| Model Number |
357.377 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
08/05/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, the doctor attempted to remove the connecting screw from the helical blade once implanted in the patient.The connecting screw would not come loose, resulting in using an unknown method to remove it.No further details on what was used, but it resulted in failure of the product.Surgical delay of twenty (20) minutes was reported.Concomitant devices: unknown tfna nail (part# unknown, lot# unknown, quantity# 1).This report is for one (1) helical blade coupling screw.This is report 1 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Awareness date reported on follow up 1 report as august 06, 2019 but should have been october 16, 2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Implant date provided for reporting.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The complaint device was not received for investigation.The following investigation is based on the image provided in attachment ¿photo on 2019-08-07 at 9.46 am.Jpg.¿ investigation flow: device interaction/functional visual inspection: a photo of helical blade coupling screw for trochanteric fixation nail (tfn), product code 357.377, lot number unknown was received showing the cap no longer attached to the shaft resulting in a broken device.No other issues were identified with the depicted components of the device.Functional inspection: functional testing could not be completed because no physical product was returned.Only an image of the device was available for investigation.The reported complaint condition of connecting screw would not come loose resulting in the failure of the helical blade coupling screw for tfn could not be replicated because no physical product was returned.The device failure/defect of broken was identified during the investigation and is related to the reported complaint condition.The distal threaded tip of the helical blade coupling screw for tfn is intended to connect to the helical blade.Since it was reported that the surgeon used unnecessary tactics to de-couple the helical blade coupling screw for tfn, the fracture introduced between the cap and the shaft of the helical blade coupling screw for tfn resulting in a broken device is related to unable to disassemble from the helical blade.Dimensional inspection: dimensional inspection could not be conducted as the relevant device components were not returned to us cq.Document/specification review: the following drawing, reflecting the current revision, was reviewed: helical blade coupling screw trochanteric fixation nail: 357_377 revision k.The manufactured revision of the drawing cannot be determined since the lot number is unknown.Manufacturing record evaluation: a manufacturing record evaluation was unable to be performed for the complaint device because the lot number is unknown.Conclusion: the complaint condition is confirmed for the helical blade coupling screw for trochanteric fixation nail (tfn), product code 357.377, lot number unknown as the device was found broken upon visual inspection.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.No definitive root cause could be determined for unable to disassemble the device.However, it is possible that the unnecessary tactics employed by the surgeon to attempt to de-couple the device from the helical blade caused the device to fracture resulting in a broken device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.